Total Hysterectomy, HELP!

by Cliftina

I am 38 years old and just had a total hysterectomy due to severe endometriosis. Within the last three months, there have been three surgeries, culiminating with the total abdominal hysterectomy.

The doctor immediately started me on .1mg Vivelle Estrogen Patch. I have experienced weight gain, hot flashes, migraines, nausea, diarrhea, need to constantly urinate, depression, dry skin, and mood swings since. I have never been that type of woman until after the surgeries. About a week ago, the doctor finally cut my Estrogen Patch to .05mg and it has gotten a little better, however, he has also suggested starting me on Zoloft, saying that it is common for someone my age to feel this way after a total hysterectomy, especially since I have no children and have never been able to conceive. He attributes the frequent urination to the enormous amount of scar tissue found.

However, after doing some research, I am wondering if Progesterone would be a good solution to some of my other symptoms.

Comments for Total Hysterectomy, HELP!

Click here to add your own comments

Feb 11, 2010
About your ad
by: Aylin

Is a pitty that you accepted the histeroctomy... Probably you are young if you said you have no child yet. My Endometriosis is very very bad but since I use Natpro cream, this natural progesterone, I am another person! I have no pains, nothing, not any symptoms. I was in your situation, the doctors said to do this total surgery and I said no I will not do that! I wish to have a baby and wish to find something that will work.

After I talked with Wray, thanks to her again, she make me understand that everything is possible and all that I needed was natural progesterone. At the beginning, I had some doubts, but now I see clearly how wonderful it makes me feel. Now, if you had this surgery, go further! Nothing can be changed back, except your symptoms which will dissapear soon if you will use progesterone cream. Believe me, is hard to believe, but is true, your symptoms will get better until they dissapear. You don't need estrogen as the endometriosis is driven by the estrogen from the body. Even though you have no ovaries now, your body continues to produce estrogen. You don't need estrogen. Try the Natpro cream, it is natural and cannot harm you.
Good luck and good health!

Feb 11, 2010
Biodentical compounding for Balance
by: Anonymous

Yes, Please first read up on Biodentical compounding that will create hormonal balance for health and wellness. Find a Physician or Nurse Practitioner who specializes in this field to test for deficiency! Once results are in, they can implement a treatment plan with biodentical hormones and monitor for optimal results! Best of luck with your decision.

Feb 23, 2010
Total Hysterectomy, HELP!
by: Wray

Hi Cliftina. It's normal to give oestrogen after a hyst, but it usually makes matters worse. Why they don't give progesterone too I'll never understand. You don't need AD's, your hormones are out of kilter hence your symptoms.

Oestrogen causes weight gain, it also causes insulin resistance, which also causes weight gain,
please see this web page.

Progesterone is an excellent anti-inflammatory and diuretic, so should help the migraines and any water retention you might have, which adds to the weight. Oestrogen also causes inflammation, dry skin, migraines, nausea. Aylin made a comment about how she's been helped, she's using a very high dose of 2tsp/day. You might need this initially, then once symptoms have calmed down, reduce the dose slowly. Please see this web page. Please have a vitamin D test done, a low level is implicated in endo,
please see here. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...